Unexplained weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 12/28/2007 5:44 PM (GMT -7)   
Hey guys! Let me preface this by saying yes I have not eaten the best in the last 2 weeks BUT is it posible to gain 3.5 pounds in 2 weeks? I'm so worried it is my thyroid. It was hyper for a long time. Is it possible it could switch to hypo? I'm due for GI bloodwork in a couple of weeks. I think I'll ask them to ck my throid as well. Ugh...I hope I'm stressing for no reason. I'm tired of things being wrong with me!

Oh and no changes in meds, some mucous in bms but I've been using Canasa in the evenings, drinking plenty of liquids, taking my fiber, etc, etc, etc.
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum


kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 12/28/2007 6:11 PM (GMT -7)   
well, ive gained 3.5 KILO's in only a few days. that is over 7 lbs. so its definitely possible!
im not sure whats going on. i would say its the prednisone, but i just finished that 2 days ago. my face is now puffy in just the last few days/week. my tummy is puffin out too. is it just cuz im in remission and not crapping everything out really quick or what?
im kinda freakin out too. how could i put so much weight on in just a few days.
steph - 31 - female - diagnosed UC in 2000
started as proctitis, went to pancolitis..then went back to left side only to splenic flexure.
last 3 weeks have been fabulous with no UC symptoms at all = remission (yey!) 
prednisone = finally finished!!!  woohoo!
1000mg mesalazine 2x day - 1/2 1/4 oxycodone every 6 12 18 hours (weaning)
calicim, inner health plus (probiotic), fentalyn patch for pain and to wean off oxycodone
VSL#3 didnt work - Aloe Elite didnt work - Budesonide didnt work
prednisone finally made me puff out on my last week of taking it ... bugger!
 
 


UCinNC
Veteran Member


Date Joined May 2007
Total Posts : 528
   Posted 12/28/2007 6:34 PM (GMT -7)   
Kazygirl -the weight gain is almost definitelly from the pred. it takes weeks or even months to get it out of your system, so if you just got off it 2 days ago that is basically the same as not yet being off it. but the weight should drop once yuo're off pred awhile. hang in there.

TJF - I know nothing about thyroids, so I can't comment on that. but I will say that my weight fluctates by a couple of pounds within a month depending on where I am in my cycle. so, nearer my period, tend to gain a few pounds. after my period, tend to drop a few pounds. so, maybe that's the case? also, I try to ignore the scale and go by my clothes. do your clothes also indicate you've gained weight or is it just the scale? if yuo're clothes are ok, I'd ignore the scale completely.
29/Female/NC
Pancolitis dx 3/07
12 Asacol/day
150mg Imuran/day (steroid dependent)
Various vitamins, a probiotic and fish oil.


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10405
   Posted 12/28/2007 8:50 PM (GMT -7)   
That amount of weight gain in two weeks isn't really so much. You actually can gain almost that much overnight if you eat a lot of high sodium food and your body retains water. See what happens when you get back to your normal healthy diet, and don't panic. Those pounds may come off as quickly as they went on. Back when I still had cycles, I could gain 5 pounds in a week at certain points.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Intolerant to Asacol and rectal mesalamine preparations.
On Prednisone then Entocort 2001-2006 with only short periods off. 
Current meds are Colazal, Azathioprine and Remicade.
In remission since April, 2006. Remicade has been my wonder drug.
 


MoonShadow
Regular Member


Date Joined Dec 2007
Total Posts : 52
   Posted 12/29/2007 3:07 AM (GMT -7)   

I had an absolutely massive (30KG) weight gain in a very short space of time after starting on a course of tablets in 2003. It could have been the fault of the prednisone – I can’t remember now.

 

It took ages to get these horrible drugs out of my system and I have only just finally managed to shift all of that weight.


MoonShadow

Australia

Female 37

Sick since 1998 – finally diagnosed 2003

Healing myself thorough diet & natural methods

No drugs


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 12/29/2007 6:25 AM (GMT -7)   
I've fluncuated with my weight for as long as I can remember. Even up to 5lbs in a week either losing or gaining. 3.5lbs really isn't that much in a 2 week period. I agree that women have a tendancy of having weight fluncuations because of their cycles and water gain.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc -'92 - Colazal (9 daily), 6mp (50-100mgs), Prilosec, Biotin, Forvia, Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa** ~Allergies - Allegra & Singulair
~Secondary Reynauds Syndrome - '04 - Norvasc~Fibromyalgia - '06~
To help Healingwell - click here: DONATE
http://www.myspace.com/82595818
"The quality of my life depends on the quality of my thoughts."
 
 
 
 

 
 


tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 12/29/2007 6:34 AM (GMT -7)   
Thanks guys! My weight has just been fairly consistent for the last 3 years. Just seems odd. But maybe I ate one too many pieces of pie and drank far too many glasses of wine:)
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum


Winter08
New Member


Date Joined Dec 2007
Total Posts : 2
   Posted 12/29/2007 7:24 AM (GMT -7)   
I've been up and down ever since I can remember and have actually changed sizes overnight. I personally think much of this has to do with water retention and think that due to UC we tend to retain a lot of fluid from time to time. However, steroids of any kind are known to cause extreme wt. gain. I was also reading some of the Chrones discussions and noticed many were talking about having the sweats. At first I thought it may be due to menopause but also knew I went through that early and was pretty much post menopausal even though I am 51. I have also remembered too that ever since I have been taking Dipentum, Asacol and now Lialda, I have been getting the sweats night and day. I have found that the sweats exacerbates one of the many other secondary conditions, fatigue. In my many discussions with others I have found that many of us share so many similarities with past medical history problems prior to being diagnosed with UC, I wonder if any of you have experiences them as well? For instance, irritable bowel yrs before being diagnosed with UC, lung disorders like having pleurisy, pneumonia, croup, bronchitis that started as a young child and have had it numerous times over your life time. Abdominal swelling more than pms, endometriosis or other female related issues. What about dry skin, eczema, or other dermatological problems, dry peeling or splitting finger nails? Severe joint pain and swelling in the joints. Then of course there is the arthritis - oh yea. Often feel like this is a slow torcherous death process? Tired of being tired!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 9:53 PM (GMT -7)
There are a total of 2,904,277 posts in 318,737 threads.
View Active Threads


Who's Online
This forum has 158127 registered members. Please welcome our newest member, Ruthann.
290 Guest(s), 7 Registered Member(s) are currently online.  Details
Froggy88, MDNative, island time, Almost a 10, OptimisTick, LivingThroughLyme, Tall Allen